• Users Online: 257
  • Print this page
  • Email this page
 
CASE REPORT
Ahead of Print

Prolonged cognitive dysfunction in patient with splenial lesion of the corpus callosum caused by glufosinate ammonium poisoning


1 Department of Physical Medicine and Rehabilitation, Jeju National University Hospital, Republic of Korea, Korea
2 Department of Emergency Medicine, Jeju National University School of Medicine, Republic of Korea, Korea

Correspondence Address:
Jeong Ho Kang,
Department of Emergency Medicine, Jeju National University School of Medicine, 15, Aran 13-Gil, Jeju-si, Jeju-do, 63241
Korea
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/2452-2473.309136

Glufosinate ammonium (GLA) is widely used as a commercial herbicide in many countries. Neurotoxicity of GLA has been associated with serious neurological complications such as loss of consciousness, convulsions, and memory impairment. Late-onset memory impairment due to GLA-induced hippocampal lesions is the most distinct clinical feature in GLA poisoning. However, the lesion of the splenium of the corpus callosum (SCC) is a rare condition in GLA poisoning, so the clinical features are not well known. We report the case of a 57-year-old male patient who developed SCC damage after GLA poisoning. The patient had various late-onset neurotoxic symptoms, including prolonged overall cognitive dysfunction and psychosis-like symptoms. Emergency physicians should be aware that GLA-induced SCC lesions may be associated with various late-onset neurotoxic symptoms.


Print this article
Search
 Back
 
  Search Pubmed for
 
    -  Lee HJ
    -  Kang JH
 Citation Manager
 Article Access Statistics
 Reader Comments
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed828    
    PDF Downloaded33    

Recommend this journal